Alert archive / Puerto Rico / Special Weather Statements in 2016
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at May 8, 2016, 2:13 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2016, 2:13 AM CDT (07:13 UTC)
- Expired
- May 8, 2016, 4:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 111 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
176
WWCA82 TJSJ 080713
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
313 AM AST SUN MAY 8 2016
PRZ008>010-080915-
NORTHWEST-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
313 AM AST SUN MAY 8 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...SAN SEBASTIAN...ANASCO...RINCON...AGUADA...
AGUADILLA...LARES...MAYAGUEZ AND MOCA MUNICIPALITIES...
AT 311 AM AST...A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING ACROSS
THESE MUNICIPALITIES. EXCESSIVE LIGHTNING...STRONG GUSTY WINDS UP TO
40 MPH AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1850 6700 1849 6698 1848 6692 1849 6687
1849 6684 1832 6690 1829 6707 1826 6718
1829 6720 1830 6724 1835 6726 1837 6726
1839 6719 1842 6716 1848 6717 1851 6714
TIME...MOT...LOC 0711Z 240DEG 0KT 1838 6717
$$
CASTROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at May 7, 8:09 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, May 7, 8:09 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 909 PM AST SAT MAY 7 2016 .UPDATE...BROAD POLAR TROUGH OVER THE WESTERN ATLANTIC IS PRESSING AGAINST THE STRONG HIGH PRESSURE OVER THE CENTRAL ATLANTIC. THE TROUGH IS SUSTAINING A FRONTAL BOUNDARY LOCATED OVER DOMINICAN REPUBLIC. THIS BOUNDARY WILL REACH THE MONA PASSAGE NEAR MIDNIGHT AND ITS FORECAST TO STALL OVER NNW OF PR ON SUNDAY MORNING. STRONG LOW LEVEL CONVERGENCE ASSOCIATED WITH THE PRE-FRONTAL TROUGH/SHEARLINE WILL SUPPORT NUMEROUS THUNDERSTORMS ACROSS THE MONA PASSAGE AND THE ATLANTIC WATERS NORTH OF PR. AT THIS TIME...OPERATIONAL MODELS DISAGREE IN THE IMPACTS ASSOCIATED WITH THIS BOUNDARY OVER PR. MOISTURE AND INSTABILITY WILL BE HIGH ON SUNDAY...HOWEVER THE LIMITING FACTOR WILL BE THE CLOUD COVER. IF CLOUDY SKIES PERSIST ON MOTHERS DAY...THIS WILL LIKELY RESULT IN SCATTERED SHOWERS OF LIGHT TO MODERATE INTENSITY. AT THIS TIME...WE HAVE MODERATE CONFIDENCE IN THIS FORECAST. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED TO PREVAIL ACROSS MOST TAF SITES THROUGH THE OVERNIGHT HOURS. HOWEVER...SHRA IS EXPECTED TO INCREASE ACROSS THE MONA PASSAGE AND ATLANTIC WATERS IMPACTING MAINLY THE FLYING AREA OF JBQ/JMZ. BKN/OVC ABV FL100 WILL INCREASE ON SUNDAY. LOW LEVEL WINDS WILL BE MAINLY SOUTHEAST AT AROUND 10 KNOTS OVERNIGHT. && .MARINE...NO MAJOR CHANGES EXPECTED OVER THE NEXT SEVERAL DAYS AS SEAS WILL CONTINUE AROUND 3-5 FEET ACROSS THE LOCAL WATERS. NO SMALL CRAFT ADVISORIES ARE ANTICIPATED DURING THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED / SYNOPSIS...A RIDGE WILL MOVE FROM OVER PUERTO RICO THIS AFTERNOON TO THE ANEGADA PASSAGE ON SUNDAY. A TROUGH EXTENDING SOUTH OVER CUBA WILL MOVE TO HAITI AND FORM A WEAK CUT-OFF LOW IN THE CARIBBEAN SOUTH OF THE WINDWARD PASSAGE BY TUESDAY FORCING MODERATE SOUTHWEST FLOW OVER THE LOCAL AREA. FLOW BECOMES MORE ZONAL BY THE END OF THE WEEK AS HIGH PRESSURE FILLS IN OVER THE CARIBBEAN. AT MID LEVELS...HIGH PRESSURE WILL CONTINUE INTO MID-WEEK OVER THE CENTRAL ATLANTIC. A TROUGH EXTENDS SOUTH OVER CUBA INTO THE CARIBBEAN. THIS TROUGH WILL RECEDE TO THE NORTHEAST LEAVING A WEAK RESIDUAL LOW PRESSURE OVER THE CENTRAL CARIBBEAN. MID LEVEL MOISTURE WILL INCREASE TONIGHT AND CONTINUE MOIST WITH A SHORT BREAK ON TUESDAY. AT LOWER LEVELS...HIGH PRESSURE OVER THE CENTRAL ATLANTIC IS IMPEDING THE PROGRESS OF A FRONTAL BOUNDARY THAT EXTENDS SOUTH SOUTHWEST OVER HISPANIOLA. THAT BOUNDARY WILL DRIFT TOWARD PUERTO RICO TONIGHT THROUGH SUNDAY WITH GOOD MOISTURE...BUT IS NOT EXPECTED TO CROSS THE ISLAND. MOISTURE EXTENDING SOUTHWEST INTO THE LEEWARD ISLANDS SUNDAY NIGHT WILL CROSS WEST OVER THE LOCAL AREA MONDAY. HIGH PRESSURE WILL WEAKEN OVER THE ATLANTIC EVEN AS HIGH PRESSURE MOVES OUT OF THE SOUTHEAST UNITED STATES INTO THE WESTERN ATLANTIC EARLY NEXT WEEK. THAT HIGH WILL MOVE INTO THE EASTERN ATLANTIC BY NEXT WEEKEND ALLOWING GRADIENTS TO WEAKEN AND WINDS TO RETURN TO THE SOUTHEAST. DISCUSSION...A FEW SHOWERS HAVE DEVELOPED OVER SOUTHWEST CENTRAL PUERTO RICO AND A FEW MORE ARE EXPECTED AS WINDS REMAIN NEARLY SOUTH SOUTHEAST AT THE SURFACE. MOISTURE AND SHOWERS WILL GRADUALLY INCREASE FROM THE NORTHWEST UNTIL MIDDAY TOMORROW WHEN SHOWERS DEVELOP OVER THE INTERIOR OF PUERTO RICO AND DRIFT NORTH NORTHWEST. MOISTURE INCREASES OVERNIGHT SUNDAY NIGHT AND SOME SHOWERS WILL CONTINUE...THOUGH MAINLY OVER THE LOCAL WATERS. THEN ON MONDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED AS UPPER LEVEL DYNAMICS CONTINUE TO BE FAVORABLE OVER THE AREA SUNDAY...MONDAY AND TUESDAY. MOISTURE PEAKS ON SUNDAY...REACHES A MINIMUM ON WEDNESDAY...BUT NOT DRIER THAN TODAY...AND THEN INCREASES AGAIN THURSDAY AND OVER THE WEEKEND. THE RISK OF URBAN AND SMALL STREAM FLOODING APPEARS TO HAVE DIMINISHED A LITTLE...BUT GOOD POTENTIAL STILL EXISTS FOR MONDAY AND LATER THIS WEEK. AVIATION...MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS MOST TAF SITES THROUGH THE OVERNIGHT HOURS. HOWEVER...SHRA ARE EXPECTED TO INCREASE ACROSS THE MONA PASSAGE AND ATLANTIC WATERS IMPACTING MAINLY THE FLYING AREA OF JBQ/JMZ. BKN/OVC ABV FL100 WILL INCREASE ON SUNDAY. SURFACE WINDS WILL BE MAINLY SOUTHEAST AT AROUND 10 KNOTS OVERNIGHT...BUT LOW LEVEL WINDS MAY REACH UP TO 30 KNOTS ABOVE FL010. MARINE...SEAS WILL INCREASE SOME DUE TO WINDS...BUT ARE NOT EXPECTED TO REACH SMALL CRAFT ADVISORY CONDITIONS OVER A SIGNIFICANT AREA ANY TIME TONIGHT OR NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 89 76 87 / 20 40 50 50 STT 79 86 77 85 / 20 30 60 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 27/11
Hazardous weather outlook, May 7, 4:22 AM CDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 522 AM AST SAT MAY 7 2016 AMZ710>745-PRZ001>013-080930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 522 AM AST SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .WAVES...CHOPPY/ROUGH SEAS UP TO 5 FEET ARE EXPECTED ACROSS THE LOCAL WATERS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR MOST OF THE COASTLINES OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALIZED URBAN AND SMALL STREAM FLOODING IS EXPECTED IN PUERTO RICO NORTH OF THE CORDILLERA CENTRAL IN THE AFTERNOONS AS A SOMEWHAT WETTER PATTERN IS EXPECTED BY LATE SUNDAY AND MONDAY. THE MODERATE RISK OF RIP CURRENTS WILL LIKELY CONTINUE DURING THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT FLOODING...WATERSPOUTS AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-080930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 522 AM AST SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .WAVES...CHOPPY/ROUGH SEAS UP TO 5 FEET ARE EXPECTED ACROSS THE LOCAL WATERS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE NORTHERN COASTLINE OF SAINT CROIX. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY URBAN AND GUT FLOODING ARE POSSIBLE ACROSS THE ISLANDS AS A SOMEWHAT WETTER PATTERN IS EXPECTED BY LATE SUNDAY AND MONDAY. THE MODERATE RISK OF RIP CURRENTS WILL LIKELY CONTINUE DURING THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT FLOODING...WATERSPOUTS AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
In the hours before
Special weather statement, May 8, 2:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
313 AM AST SUN MAY 8 2016
PRZ008>010-080915-
NORTHWEST-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
313 AM AST SUN MAY 8 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...SAN SEBASTIAN...ANASCO...RINCON...AGUADA...
AGUADILLA...LARES...MAYAGUEZ AND MOCA MUNICIPALITIES...
AT 311 AM AST...A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING ACROSS
THESE MUNICIPALITIES. EXCESSIVE LIGHTNING...STRONG GUSTY WINDS UP TO
40 MPH AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1850 6700 1849 6698 1848 6692 1849 6687
1849 6684 1832 6690 1829 6707 1826 6718
1829 6720 1830 6724 1835 6726 1837 6726
1839 6719 1842 6716 1848 6717 1851 6714
TIME...MOT...LOC 0711Z 240DEG 0KT 1838 6717
CASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:05 AM CDT | Special Marine Warning | JSJ | 115 min | |
| May 8, 1:09 AM CDT | Special Marine Warning | JSJ | 111 min | |
| May 8, 2:25 AM CDT | Special Marine Warning | JSJ | 95 min | |
| May 8, 2:36 AM CDT | Special Weather Statement | JSJ | 54 min | |
| May 8, 2:47 AM CDT | Special Weather Statement | JSJ | 88 min | |
| May 8, 2:54 AM CDT | Special Marine Warning | JSJ | 66 min | |
| May 8, 2:57 AM CDT | Special Marine Warning | JSJ | 63 min | |
| May 8, 3:17 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 8, 3:23 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 8, 3:34 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 8, 3:55 AM CDT | Special Marine Warning | JSJ | 95 min | |
| May 8, 3:59 AM CDT | Special Marine Warning | JSJ | 91 min | |
| May 8, 4:05 AM CDT | Special Marine Warning | JSJ | 85 min | |
| May 8, 4:22 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 8, 4:24 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 8, 5:41 AM CDT | Special Marine Warning | JSJ | 49 min | |
| May 8, 6:26 AM CDT | Special Marine Warning | JSJ | 49 min | |
| May 8, 7:14 AM CDT | Special Marine Warning | JSJ | 61 min | |
| May 8, 8:06 AM CDT | Special Marine Warning | JSJ | 84 min | |
| May 8, 9:28 AM CDT | Special Marine Warning | JSJ | 62 min |
Nearby
Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.